MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570890
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2016 that a wallflex" biliary rx fully uncovered stent was implanted during a stent placement procedure performed on (b)(6) 2016 as part of (b)(6).A baseline assessment of biliary obstructive symptoms was conducted and the following symptoms were reported: dark urine, pale stools, and jaundice.The patient's baseline karnofsky score was reported as 90, and the patient's weight was reported to be (b)(6).Baseline liver function tests were taken on (b)(6) 2016.The patient underwent pancreatic protocol computed tomography (ct), endoscopic ultrasound (eus), chest x-ray, and eus fine needle aspiration (fna), and a stage iia  t3 -n0 m0, a 4.3 cm adenocarcinoma tumor was identified at the head and body of the pancreas.On (b)(6) 2016, the patient underwent study stent placement as an outpatient procedure.A sphincterotomy was performed during this procedure, and the 10mm x 40mm wallflex biliary uncovered stent was placed in a satisfactory manner.On (b)(6) 2016, the patient experienced a serious adverse event of cholangitis.According to the complainant, the event is related to the study stent and was noted to be severe.On (b)(6) 2016, stent occlusion due to overgrowth was noted.A biliary reintervention was conducted and plastic stents were implanted.The patient was hospitalized from (b)(6) 2016 until (b)(6) 2016 and the cholangitis has been resolved.On (b)(6) 2016, the patient underwent curative intent surgery.No further adverse events have been reported.
 
Additional Manufacturer Narrative
Has been updated with additional information received on (b)(6) 2018.Has been updated with corrected information received on (b)(6) 2018.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2016 that a wallflex¿ biliary rx fully uncovered stent was implanted during a stent placement procedure performed on (b)(6) 2016 as part of the e7034 wallflex biliary preop drainage natx clinical trial.A baseline assessment of biliary obstructive symptoms was conducted and the following symptoms were reported: dark urine, pale stools, and jaundice.The patient's baseline karnofsky score was reported as 90, and the patient's weight was reported to be 98 kg.Baseline liver function tests were taken on (b)(6) 2016 (see block b6).The patient underwent pancreatic protocol computed tomography (ct), endoscopic ultrasound (eus), chest x-ray, and eus fine needle aspiration (fna), and a stage iia ¿ t3 -n0 m0, a 4.3 cm adenocarcinoma tumor was identified at the head and body of the pancreas.On (b)(6) 2016, the patient underwent study stent placement as an outpatient procedure.A sphincterotomy was performed during this procedure, and the 10mm x 40mm wallflex biliary unovered stent was placed in a satisfactory manner.On (b)(6) 2016, the patient experienced a serious adverse event of cholangitis.According to the complainant, the event is related to the study stent and was noted to be severe.On (b)(6) 2016, stent occlusion due to overgrowth was noted.A biliary reintervention was conducted and plastic stents were implanted.The patient was hospitalized from (b)(6) 2016 until (b)(6) 2016 and the cholangitis has been resolved.On (b)(6) 2016, the patient underwent curative intent surgery no further adverse events have been reported.Additional information received on (b)(6) 2018 the clinical site updated the onset date of the stent occlusion due to overgrowth from (b)(6) 2016, to (b)(6) 2016.According to the site, the stent was still functional.The overgrowth was reported to be related to the patient¿s cholangitis (onset date: (b)(6) 2016.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6110595
Report Number3005099803-2016-03493
Device Sequence Number16253492
Product Code FGE
UDI-Device Identifier08714729765332
UDI-Public(01)08714729765332(17)20171108(10)18610562
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/08/2017
Device Model NumberM00570890
Device Catalogue Number7089
Device Lot Number18610562
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date11/17/2016
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight98